MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT SMALL INTERLOCK II SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

NUVASIVE, INC. NUVASIVE COROENT SMALL INTERLOCK II SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 6770710CP2
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received concerning this event.No device was returned to nuvasive for evaluation; further, operative notes and/or radiograph images were not provided for review of usage/technique.A review of manufacturing records was unable to be performed as the lot information of the product involved in the event was not available.A definitive root cause was unable to be determined with the information provided; however, the event may have been the result of off-axis screw trajectory and/or angulation or inadvertent contact with instrumentation.Labeling review: "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Care should be taken to insure that all components are ideally fixated prior to closure." ".All implants should be used only with the appropriately designated instrument (reference surgical technique).All components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur.Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage." ".Preoperative warnings: for sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the coroent small interlock 2 system implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the coroent small interlock 2 system implants if there is any evidence of damage.Devices should be inspected for damage prior to implantation.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial interbody fusion procedure using two (2) interlock ii interbodies.During the procedure, it was noted that both interbodies fractured upon insertion of the fixation screws.The 7mm interbody fractured at the thin point directly above the center screw.The 7mm cage was subsequently explanted and replaced with a new implant.Additionally, the 8mm cage fractured above the screw, to the left of the directional arrow on the implant.The 8mm cage was retained.There was no report of adverse patient impact as a result of this event.No additional information is available.Report 1 of 2.

Brand Name
NUVASIVE COROENT SMALL INTERLOCK II SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key17455964
Report Number2031966-2023-00160
Device Sequence Number7236959
Product Code OVE
UDI-Device Identifier00887517812414
UDI-Public887517812414
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170961
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6770710CP2
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERLOCK II SCREW
Patient Age52 YR
Patient SexFemale
Patient Weight64 KG